U.S. doctors online nowAsk doctors free
A 21-year-old female asked:

I am currently taking an antibiotic for lyme disease can this cause me to miss my period?

2 doctor answers2 doctors weighed in
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 54 years experience
No: Antibiotics for lyme (probably doxycycline?) will not effect the menstrual cycle.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Randy Baker
Holistic Medicine 42 years experience
Hard to know: There are many reports of women having irregular periods when on antibiotics but it is not proven whether there is a relationship; if you are on antibiotics you have an infection & it is hard to know if the delayed period is due to the antibiotics or the infection! but in either case, your experience is not unusual. I hope you are getting adequate treatment for lyme- see comment:.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Randy Baker
Dr. Randy Baker commented
Holistic Medicine 42 years experience
Provided original answer
You don't say which antibiotic you are on. If this is acute Lyme it is best to take 200 mg 2x/day for 30 days-most doctors under-treat, but this is the dose advised by Lyme specialists. It is wise to be aggressive in treating early Lyme as it is much more difficult to treat if you don't eradicate it early.
Mar 14, 2013
Last updated Jan 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.